MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW,T8 FULL THREAD, 2.7MM/L14MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW,T8 FULL THREAD, 2.7MM/L14MM; SCREW, FIXATION, BONE
Model Number 656314S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "the t8 locking screw was used in variax foot system implanting case (orif).Because the screw failed to lock with the plate, the screw was replaced with another one (same size screw).".
 
Additional Manufacturer Narrative
Please note correction to reporting entity and manufacturing site for devices.Please note additional information to expiration date and manufacturing date.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No deviation from the specifications was noted.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.No product related issue could be detected and without evaluation of the affected screw the root cause of this event cannot be defined.However, related the reported failure mode regarding the locking of the variax2 screw it can be mentioned that as part of our post market surveillance activities a potential non-conformity report (nc) was initiated to address similar events related to the variaax2 locking feature.The deep investigation of the nc revealed that the application of over torque during insertion was the root cause of the event.This leads to the damage of the smart lock technology below the head.As a reminder, the operative technique (variax 2 system; vax-st-62_rev.3, 03 - 2021) clearly states that the proper use of the screw should prevent this deformation from happening: ¿caution with the use of variable speed power systems, the surgeon should initially reduce the power to the lowest setting.Final tightening of the screw should be performed by hand to avoid damaging the screw-plate interface¿ if any further substantial information or the material is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
LOCKING SCREW,T8 FULL THREAD, 2.7MM/L14MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
postfach
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16470249
Report Number0008031020-2023-00101
Device Sequence Number17458728
Product Code HWC
UDI-Device Identifier07613327070682
UDI-Public07613327070682
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number656314S
Device Catalogue Number656314S
Device Lot Number1000475299
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown